Hidden Fat could be piling on the pounds
Saturated Fats can be villains
As can “Low” Fat foods.
Warning! If you are reading this it’s 99#% likely that means YOU! Continue reading
Drugs can make hands rough, red and sore
Nails catch in clothing, and getting dressed is painful.
When I avoided shaking hands as being too painful – it was time to seek help.
If your nails keep catching in your clothes, and you find it is painful to get dressed, shake hands, etc. you are not alone.
Or you get nasty cracks opening up amongst your skin on your hands-
But Nails are an important part of our body, are there to protect our hands, and not just for decoration.And nasty cracks in hands can harbour germs at the least.
Of course you WILL use rubber glovers – won’t you? !!! That is probably the single most important facet of hand care. Having said that, you will find that drugs make your hands incredibly rough – but there are products that helped me:
Clarins Hand Cream – This was first introduced in 1979, and it’s still going strong. It’s formula was incredibly well-researched, hence why it has lasted so long and is still effective,
There is a lovely story about their hand cream. After her last visit to Australia, H. M. The Queen insisted she had to get off the plane at Singapore as one of her Ladies in Waiting had told her to buy this wonderful hand cream made by Clarins.
At the Duty Free Shop, Her Majesty, who believes in being thrifty, and bought her own tube. The shop assistant was very happy to give it to her, but she insisted that it was paid for – by her Lady in Waiting (The Queen never carries money).
£21 100ml tube. www.clarins.com
Carpal Tunnel Syndrome
When I developed CTS doctors told me this was caused by RSI (repetitive strain injury) and to stop using my computer. I couldn’t work for three months, but it was still as bad. So I had a procedure which sounds horrible – they inject you in your wrist with a long needle – but was actually genuinely painless for me.
This cleared it up, but it wasn’t until a year later I discovered that CTS was a side effect of Aramidex, and got the makers to include this information in the information sheet. I was also very annoyed that I missed out on three month’s work, all because the doctors hadn’t know that the drug they had put me on could cause CTS.
I have now found a local manicurist who understands ‘cancer nails’, and gives me gentle manicures. She ues OPI roducts, which we can buy in stores.
OPI produces gorgeous cheerful colours that make your hands look so much better, and it has been lovely having bright coral fingertips to cheer me up! I look at the trendy blues and blacks – but they are too gloomy and remind me of medicine lines!
If you are lucky enough to have a sympathetic CNS ask them for contscts – otherwise it is asking around support groups etc. to ask for a good manicurist.
I contacted Guys Hospital; yes, they had a Consultant who knew about nails – but I would have to wait six months for an NHS referral. So got his name, looked hm up on Google, and phoned his private Secretary for an appointment. A week later he was giving me his full attention in his private consulting rooms; going through my drugs, examining my hands and nails, and giving me good advice. This was worth every penny I paid – he even said that once my nails had grown long enough, “have a French manicure”. Apparently this adds a layer of strength.
But the best thing was advising me to go on Solvazinc tablets (your GP csn put this on your prescription list).
Six months later – some of my nails are now a respectable length. Only about one split nail a month, no painful handshakes, and I am proud of my nails and hands.
Keep a tube of hand cream wherever you wash your hands.
Apply a snall amount of SPF cream to the backs of hands – they are magnets for the sun! And brown skin doesn’t enhance hand’s appearance!